Alert archive / Connecticut / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 43, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jun 22, 2012, 3:42 PM EDT for Northwest Hills Planning Region, Connecticut. It was in force for 52 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2012, 3:42 PM EDT (19:42 UTC)
- Expired
- Jun 22, 2012, 4:34 PM EDT
- In force
- 52 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
The radar
The Brookhaven radar (KOKX), 105 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 3:48 PM EDT | TSTM WND DMG | Torrington, CT | NUMEROUS TREES AND POWER LINES DOWN |
| Jun 22, 3:50 PM EDT | TSTM WND DMG | Torrington, CT | TREE DOWN ON VEHICLE |
| Jun 22, 3:50 PM EDT | HAIL 1 | Torrington, CT | |
| Jun 22, 3:54 PM EDT | TSTM WND DMG | Litchfield, CT | TREE DOWN |
| Jun 22, 3:54 PM EDT | TSTM WND DMG | Newberry Corner, CT | MULTIPLE TREES DOWN NEAR HOSPITAL |
| Jun 22, 3:54 PM EDT | TSTM WND DMG | Torrington, CT | NUMEROUS TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 1:41 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.7 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 840 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1512 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
072
WUUS51 KALY 221942
SVRALY
CTC005-222045-
/O.NEW.KALY.SV.W.0043.120622T1942Z-120622T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
342 PM EDT FRI JUN 22 2012
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
* UNTIL 445 PM EDT
* AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
TORRINGTON...AND MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
THOMASTON AND OAKVILLE BY 350 PM EDT...
NEW HARTFORD AND TERRYVILLE BY 355 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND EAST
CENTRAL NEW YORK.
&&
LAT...LON 4166 7338 4202 7324 4200 7302 4198 7302
4197 7302 4197 7288 4191 7290 4186 7295
4184 7293 4182 7294 4179 7301 4164 7298
4156 7310 4155 7315 4151 7316
TIME...MOT...LOC 1942Z 275DEG 25KT 4181 7312
$$
BF/KL2 follow-up statements
949
WWUS51 KALY 222019
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
419 PM EDT FRI JUN 22 2012
CTC005-222045-
/O.CON.KALY.SV.W.0043.000000T0000Z-120622T2045Z/
LITCHFIELD CT-
419 PM EDT FRI JUN 22 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHERN LITCHFIELD COUNTY...
AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR OAKVILLE...OR NEAR WATERBURY...MOVING EAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ALLENTOWN...PEQUABUCK AND TERRYVILLE BY 425 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND EAST
CENTRAL NEW YORK.
&&
LAT...LON 4166 7338 4173 7335 4187 7310 4197 7296
4197 7288 4191 7290 4186 7295 4184 7293
4182 7294 4179 7301 4164 7298 4156 7310
4155 7315 4151 7316
TIME...MOT...LOC 2019Z 272DEG 21KT 4160 7304
$$
BF/KL920
WWUS51 KALY 222034
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
434 PM EDT FRI JUN 22 2012
CTC005-222045-
/O.CAN.KALY.SV.W.0043.000000T0000Z-120622T2045Z/
LITCHFIELD CT-
434 PM EDT FRI JUN 22 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LITCHFIELD COUNTY IS
CANCELLED...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND EAST
CENTRAL NEW YORK.
LAT...LON 4166 7338 4173 7335 4187 7310 4197 7296
4197 7288 4191 7290 4186 7295 4184 7293
4182 7294 4179 7301 4164 7298 4156 7310
4155 7315 4151 7316
TIME...MOT...LOC 2035Z 272DEG 21KT 4160 7292
$$
BF/KLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 1:58 PM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jun 22, 1:58 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 158 PM EDT FRI JUN 22 2012 .SYNOPSIS... A COLD FRONT WILL MOVE ACROSS THE REGION THIS AFTERNOON. THE FRONT WILL BRING SHOWERS AND THUNDERSTORMS TO THE REGION. THE MAIN THREAT OF SHOWERS AND THUNDER WILL BE AREAS SOUTH OF ALBANY. HIGH PRESSURE WILL BUILD IN FROM THE GREAT LAKES REGION FOR THE WEEKEND WITH COOLER AND LESS HUMID CONDITIONS. UNSETTLED WEATHER AND BELOW NORMAL TEMPERATURES ARE EXPECTED MUCH OF NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... ...STRONG TO POSSIBLY SEVERE THUNDERSTORMS POSSIBLE TO THE SOUTH AND EAST OF THE CAPITAL DISTRICT THIS AFTERNOON INTO THE EVENING... THE WARM AND HUMID CONDITIONS CONTINUE FOR ANOTHER DAY. MAX TEMPERATURES ARE RIGHT ON TRACK WITH HIGHS IN MID 80S ACROSS MOST OF THE FORECAST AREA. AS OF 100 PM EDT...A COLD FRONT WILL MOVE ACROSS THE REGION THIS AFTERNOON TRIGGERING CONVECTION. THIS FRONT HAS ALREADY MOVED ACROSS WESTERN AND CENTRAL NY...AND IS CURRENTLY APPROACHING THE NORTHWESTERN PORTION OF THE CWA. THE AIRMASS WILL DESTABILIZE AHEAD OF THE BOUNDARY PARTICULARLY TO THE SOUTH AND EAST OF THE CAPITAL DISTRICT WHERE CAPES OF UP TO 1000-2000 J/KG ARE EXPECTED. 0-6 KM BULK SHEAR VALUES ARE EXPECTED TO INCREASE TO 30-35 KNOTS BY LATE THIS AFTERNOON. PRECIPITABLE WATER VALUES /ONLY 1.12 INCHES ON THIS MORNINGS 12 UTC KALY SOUNDING/ WILL INCREASE TO 1.50-1.75 INCHES AHEAD OF THE BOUNDARY THIS AFTERNOON...SO STORMS WILL BE CAPABLE OF HEAVY DOWNPOURS. THE STORM PREDICTION CENTER HAS THE SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE SOUTHERN MOST PORTION OF THE FORECAST AREA. HAVE CONTINUED WITH ENHANCED WORDING OF GUSTY WINDS AND HEAVY RAINFALL TO GREENE...COLUMBIA... ULSTER...DUTCHESS...BERKSHIRE AND LITCHFIELD COUNTIES FOR THIS AFTERNOON INTO THE EARLY EVENING HOURS. HAIL DOESN/T SEEM TO BE A THREAT WITH VERY HIGH FZL/-20 C LEVELS AND POOR MID LEVEL LAPSE RATES /GENERALLY 5.5 TO 6.0 DEGREES C PER KM/. THE CHANCES FOR CONVECTION WILL START TO TAPPER OFF LATE THIS EVENING AS THE FRONT MOVES SOUTH AND EAST OF THE REGION. HUMIDITY LEVELS WILL DROP AS DEW POINTS DROP INTO THE 50S. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... MORE SEASONAL AIRMASS AND LESS HUMID CONDITIONS ON THE WAY FOR THE WEEKEND. SURFACE RIDGING WILL BUILD IN FROM THE GREAT LAKES REGION. HOWEVER...ALOFT THE RIDGE WILL BE REPLACED BY A TROUGH. A SHORT WAVE MOVING THROUGH THE TROUGH WILL BRING THE CHANCE FOR CONVECTION TO AREAS MAINLY TO THE NORTH OF CAPITAL DISTRICT AND ACROSS SOUTHERN VERMONT SATURDAY DURING THE DAY WITH THE HELP OF DAY TIME HEATING. EXPECTING A PERIOD OF DRY WEATHER SATURDAY NIGHT INTO SUNDAY. BY SUNDAY EVENING CHANCES FOR SHOWERS INCREASE AS THE UPPER TROUGH DIGS OVER THE REGION AND THE UPPER LOW OVER HUDSON BAY BEGINS TO MOVE SOUTHWARD. && .LONG TERM /MONDAY THROUGH FRIDAY/... UNSETTLED WEATHER SHOULD BE THE RULE FOR MOST OF THE PERIOD...BUT SOME IMPROVEMENT POSSIBLE BY THURSDAY. DEPARTING UPPER IMPULSE SUPPORTS GOOD CHANCE FOR SHOWERS FOR MUCH OF THE NORTHEASTERN U.S. MONDAY...THEN DECREASING COVERAGE OF SHOWERS MONDAY NIGHT AND TUESDAY WITH WEAK FLAT RIDGING AHEAD OF AN APPROACHING DEVELOPING UPPER LOW. STILL SOME ISOLATED SHOWERS ACTIVITY POSSIBLE MONDAY NIGHT AND TUESDAY...WITH POSSIBLE SCATTERED ACTIVITY IN THE WESTERN MOHAWK VALLEY...SOUTHERN ADIRONDACKS...LAKE GEORGE REGION AND SOUTHERN VERMONT INTO THE NORTHERN BERKSHIRES. SCATTERED ACTIVITY POSSIBLE ABOUT EVERYWHERE TUESDAY AFTERNOON WITH RAPID COOLING ALOFT AHEAD OF THE DEVELOPING UPPER LOW THAT APPROACHES. GOOD CONSENSUS FOR A STRONG UPPER LOW TO DROP OUT OF CANADA AND TRACK THROUGH THE NORTHEASTERN U.S. THEN SLOWLY DEPARTING LATER WEDNESDAY THROUGH THURSDAY. THE LAST 2 SETS OF GUIDANCE AND ENSEMBLES SUGGEST A POTENTIAL TYPE B UPPER LOW TRACK FROM CSTAR WARM SEASON UPPER LOW RESEARCH... SUGGESTING UPPER COLD POOL STRONG CONVECTION POTENTIAL OVER THE NORTHEASTERN U.S. WHEN THE UPPER LOW CENTER ITSELF TRACKS THROUGH. THE UPPER LOW LOOKS TIMED FOR THE DAY WEDNESDAY...BUT THIS FAR OUT...TIMING AND TRACK COULD CHANGE. ALL GUIDANCE SUGGESTS QUITE AN UPPER COLD POOL FOR THIS TIME OF YEAR...SUPPORTING SOME RATHER STEEP LAPSE RATES OVER OUR REGION WHEN THE UPPER LOW TRACKS THROUGH. BY THURSDAY...UPPER LOW SLOWLY LIFTS THROUGH NORTHERN NEW ENGLAND AND INTO SOUTHEASTERN CANADA WITHIN A NEGATIVE TILTED LARGER SCALE UPPER TROUGH. ALL THIS UPPER ENERGY AND COOLING ALOFT MONDAY THROUGH THURSDAY SUGGESTS CONSIDERABLY MORE CLOUDS THAN SUN THROUGH THE PERIOD...BUT DEPENDING ON TIMING OF FEATURES...THERE COULD BE BRIEF PERIODS OF CLEARING AT DIFFERENT TIMES IN VARIOUS PARTS OF THE REGION...BUT AGAIN THE LACK OF THE ABILITY TO SPECIFICALLY TIME FEATURES...JUST GOING PARTLY TO MOSTLY CLOUDY THE ENTIRE PERIOD...WITH THE MOST CLOUDINESS IN NORTHERN AND EASTERN AREAS...MOST PROXIMATE TO THE POTENTIAL UPPER LOW TRACK...AND ESPECIALLY AROUND TERRAIN. HIGH TEMPERATURES SHOULD BE IN THE 70S MOST DAYS...WITH 60S IN SOME AREAS...ESPECIALLY ONCE THE UPPER LOW TRACKS THROUGH THE REGION. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... PREVAILING CONDITIONS WILL BE VFR THROUGH THE PERIOD. BRIEF TEMPO GROUPS THRU THIS EVENING FOR ALL BUT KGFL FOR MVFR VSBY IN -SHRA/-TSRA. COLD FRONT SWEEPING THROUGH WILL MARK RETURN TO VFR BY 00Z TONIGHT...WITH LESSENING CLOUD COVER. NO MAJOR WIND CONCERNS OUTSIDE OF ANY TSRA. OUTLOOK... SAT PM-SUN AFTN...MAINLY VFR...NO SIG WX. SUN NGT-TUE...SCT -SHRA...WITH POSS AFTN/EVE TSRA. TUE NGT...VFR...SLGT CHC -SHRA. WED...MAINLY VFR...CHC -SHRA. && .FIRE WEATHER... A COLD FRONT WILL MOVE ACROSS THE REGION TODAY PRECEDED AND ACCOMPANIED BY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL BUILD IN FROM THE GREAT LAKES REGION FOR THE WEEKEND WITH COOLER AND LESS HUMID CONDITIONS. HOWEVER...A DISTURBANCE IN THE UPPER LEVELS OF THE ATMOSPHERE WILL MOVE OVERHEAD SATURDAY AND MAY RESULT IN SOME SHOWERS AND/OR THUNDERSTORMS MAINLY TO THE NORTH OF THE CAPITAL DISTRICT AND ACROSS SOUTHERN VERMONT. UNSETTLED WEATHER AND BELOW NORMAL TEMPERATURES ARE EXPECTED MUCH OF NEXT WEEK. MINIMUMS RELATIVE HUMIDITY VALUES THIS AFTERNOON ARE EXPECTED TO BE IN THE MID 40S TO MID 50S WITH A RECOVERY TO 90 TO NEAR 100 PERCENT. MINIMUMS RELATIVE HUMIDITY VALUES SATURDAY AFTERNOON ARE EXPECTED TO BE MAINLY IN THE 40S WITH A RECOVERY TO 90 TO NEAR 100 PERCENT SATURDAY NIGHT. && .HYDROLOGY... NO SIGNIFICANT HYDROLOGIC ISSUES ARE EXPECTED THROUGH AT LEAST SUNDAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY MAINLY TO THE SOUTH AND EAST OF THE CAPITAL DISTRICT AS A COLD FRONT MOVES THROUGH. SOME STORMS WILL PRODUCE LOCALLY HEAVY DOWNPOURS WHICH COULD CAUSE PONDING OF WATER IN LOW LYING AND POOR DRAINAGE AREA. UNSETTLED WEATHER AND BELOW NORMAL TEMPERATURES ARE EXPECTED MUCH OF NEXT WEEK. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .CLIMATE... ISSUED A PUBLIC INFORMATION STATEMENT (PNS) WITH HIGH TEMPERATURES FOR JUNE 21ST FROM ACROSS EAST CENTRAL NEW YORK AND ADJACENT WESTERN NEW ENGLAND. TEMPERATURES RANGED FROM THE MID 80S TO JUST OVER 100 DEGREES. THE PNS IS AVAILABLE ON OUR WEB PAGE AND FACEBOOK PAGE. ALBANY MISSED ITS RECORD HIGH FOR JUNE 21ST BY 3 DEGREES AGAIN WITH A HIGH OF 94 DEGREES. POUGHKEEPSIE MISSED ITS RECORD BY ONE DEGREE. GLENS FALLS SET A NEW RECORD WITH A HIGH OF 96 DEGREES...THE OLD RECORD WAS 92 DEGREES FROM 1988.. IT WILL BE VERY WARM AGAIN TODAY ESPECIALLY TO THE SOUTH AND EAST OF THE CAPITAL DISTRICT BUT NO RECORD TEMPERATURES EXPECTED TO BE BROKEN. RECORD HIGH TEMPERATURES... ALBANY NY (RECORDS DATE BACK TO 1874) JUNE 22...95 SET IN 1954 GLENS FALLS NY (RECORDS DATE BACK TO 1944) JUNE 22...94 SET IN 1983 POUGHKEEPSIE NY (RECORDS DATE BACK TO 1949) JUNE 22...96 SET IN 1987 && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...IAA/FRUGIS/VTK NEAR TERM...IAA/FRUGIS/VTK SHORT TERM...IAA LONG TERM...NAS AVIATION...ELH FIRE WEATHER...IAA HYDROLOGY...IAA/KL CLIMATE...
Hazardous weather outlook, Jun 22, 3:23 PM EDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 323 PM EDT FRI JUN 22 2012 CTZ001-013-MAZ001-025-NYZ047>049-051>054-058>061-063>066-231100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- 323 PM EDT FRI JUN 22 2012 ...SEVERE THUNDERSTORM WATCH 417 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS AND EAST CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THE EVENING AS A COLD FRONT MOVES ACROSS THE REGION. SOME STORMS MAY BECOME STRONG TO POSSIBLY SEVERE PRODUCING GUSTY WINDS. HEAVY DOWNPOURS ARE EXPECTED WITH SOME STORMS WHICH COULD CAUSE PONDING OF WATER IN LOW LYING AND POOR DRAINAGE AREAS. THE STORMS WILL MOVE SOUTHEASTERLY AT 15 TO 25 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR ALBANY...GREENE...SCHOHARIE...COLUMBIA...RENSSELAER...ULSTER...DUTCHESS...SCHENECTADY... LITCHFIELD AND BERKSHIRE COUNTIES. NYZ032-033-038>043-050-082>084-VTZ013>015-231100- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON- SOUTHERN SARATOGA-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 323 PM EDT FRI JUN 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED NON SEVERE THUNDERSTORMS ARE EXPECTED MAINLY THIS AFTERNOON AS A COLD FRONT MOVES ACROSS THE REGION. THE STORMS WILL MOVE SOUTHEASTERLY AT 15 TO 25 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 22, 3:15 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
315 PM EDT FRI JUN 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM HAIL AMENIA 41.85N 73.55W
06/22/2012 E1.00 INCH DUTCHESS NY TRAINED SPOTTER
&&
EVENT NUMBER ALY1200082
IRLLocal storm report, Jun 22, 3:17 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
317 PM EDT FRI JUN 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 PM HAIL RHINEBECK 41.93N 73.91W
06/22/2012 E1.50 INCH DUTCHESS NY TRAINED SPOTTER
&&
EVENT NUMBER ALY1200083
IRLSpecial weather statement, Jun 22, 3:17 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 317 PM EDT FRI JUN 22 2012 MAZ001-025-NYZ054-060-061-221945- SOUTHERN BERKSHIRE MA-NORTHERN BERKSHIRE MA-WESTERN COLUMBIA NY- EASTERN COLUMBIA NY-EASTERN RENSSELAER NY- 317 PM EDT FRI JUN 22 2012 ...A STRONG THUNDERSTORM IN WEST CENTRAL BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS... NORTHEAST COLUMBIA COUNTY IN EAST CENTRAL NEW YORK... EXTREME SOUTHEAST RENSSELAER COUNTY IN EAST CENTRAL NEW YORK... AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR CHATHAM...AND MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... NEW LEBANON BY 335 PM EDT 7 MILES SOUTHEAST OF STEPHENTOWN BY 340 PM EDT PITTSFIELD AND HANCOCK BY 345 PM EDT IN ADDITION TO LARGE HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND EAST CENTRAL NEW YORK. LAT...LON 4261 7339 4242 7314 4226 7354 4240 7366 TIME...MOT...LOC 1916Z 236DEG 20KT 4239 7351 BF/KL
Local storm report, Jun 22, 3:29 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
329 PM EDT FRI JUN 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM TSTM WND DMG SHARON 41.88N 73.47W
06/22/2012 LITCHFIELD CT TRAINED SPOTTER
TWO TREES DOWN
&&
EVENT NUMBER ALY1200084
IRLLocal storm report, Jun 22, 3:30 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
330 PM EDT FRI JUN 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM TSTM WND DMG KENT 41.72N 73.48W
06/22/2012 LITCHFIELD CT TRAINED SPOTTER
TREES AND WIRES DOWN
&&
EVENT NUMBER ALY1200085
IRLLocal storm report, Jun 22, 3:32 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
332 PM EDT FRI JUN 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG CORNWALL BRIDGE 41.82N 73.37W
06/22/2012 LITCHFIELD CT TRAINED SPOTTER
TREE DOWN ON POWER LINE
&&
EVENT NUMBER ALY1200086
IRLThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 2:49 PM EDT | Severe Thunderstorm Warning | ALY | Northwest Hills Planning Region | 56 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.